Unknown

Dataset Information

A case report of diabetic keto-acidosis post intra-articular steroid injection in patient with type 1 diabetes mellitus: a rare complication.


ABSTRACT:

Background

Intra-articular corticosteroid (IACS) injections are generally considered safe for diabetic patients due to minimal systemic absorption. However, rare complications such as diabetic ketoacidosis (DKA) may still occur. We present a rare case of DKA following IACS, highlighting the need for heightened awareness among clinicians. While IACSs are frequently used for localized joint inflammation and pain relief, systemic complications such as DKA are exceedingly rare. To date, only a handful of case reports have documented this association, making this case a valuable addition to the limited literature.

Case description

We present a case of 76-year-old gentleman who presented to emergency department with DKA on a background of type 1 diabetes mellitus. A thorough histo

SUBMITTER: Pabani UK 

PROVIDER: S-EPMC12593113 | biostudies-literature | 2025

REPOSITORIES: biostudies-literature